Alert archive / Georgia / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 356, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 22, 2008, 10:08 PM EDT for Henry County, Georgia. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 22, 2008, 10:08 PM EDT (02:08 UTC)
- Expired
- Jun 22, 2008, 10:45 PM EDT
- In force
- 37 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
County Henry County, GA
The radar
The Atlanta radar (KFFC), 34 km from the middle of the area, began a volume at 02:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 10:10 PM EDT | TSTM WND DMG | 1 Ene Hampton, GA | SEVERAL TREES DOWN BETWEEN GA HWY 20 AND ELM STREET. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 2.1 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 854 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1746 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 230208
SVRFFC
GAC151-230245-
/O.NEW.KFFC.SV.W.0356.080623T0208Z-080623T0245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1008 PM EDT SUN JUN 22 2008
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HENRY COUNTY IN NORTH CENTRAL GEORGIA
* UNTIL 1045 PM EDT
* AT 1006 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL...AND
DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
BLACKSVILLE...MOVING EAST AT 14 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LUELLA...FLIPPEN...MCDONOUGH AND LOCUST GROVE.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3343 8427 3354 8425 3349 8405 3332 8408
3337 8426 3342 8429
TIME...MOT...LOC 0208Z 259DEG 12KT 3343 8423
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 6:44 PM EDT, 3 hours 24 minutes earlier.
Area forecast discussion, Jun 22, 6:44 PM EDT, 3 hours 24 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 644 PM EDT SUN JUN 22 2008 .SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/... THE WEAK SURFACE TROUGH HAS SHIFTED SOUTHWARD TO ALONG A LINE FROM CARROLLTON TO MACON TO WINDER. THIS TROUGH IS ACTING AS A FOCUS FOR CONVECTIVE DEVELOPMENT WITH SCATTERED THUNDERSTORMS HAVE OVER CENTRAL GEORGIA THIS AFTERNOON AND ISOLATED STORMS ACROSS PORTIONS OF NORTH GEORGIA. BOTH GFS AND NAM SHOWING CAPES IN THE 1500-2000 RANGE AND LIFTED INDICES OF -3 TO -6 OVER PORTIONS OF EAST AND CENTRAL GEORGIA THIS AFTERNOON. CONVECTION SHOULD START TO DIMINISH WITH THE LOSS OF HEATING. LONG WAVE TROUGH SHIFTS EASTWARD THROUGH FORECAST PERIOD. THE SHORT TERM MODEL START OUT IN FAIRLY GOOD AGREEMENT AND START TO DIVERGE AFTER 12Z MONDAY. GFS BRINGS THE BASE OF THE LONGWAVE ACROSS NORTH GEORGIA SLIGHTLY FASTER TOMORROW AFTERNOON AND IS A BIT STRONGER WITH THE STRENGTH OF THE VORTICITY MOVING ACROSS NORTH AND EAST GEORGIA MONDAY NIGHT. THIS MAY BE BECAUSE OF CONVECTIVE FEEDBACK. NAM DEVELOPS A SURFACE LOW ALONG THE BASE OF THE TROUGH AND WILL CONTINUE SLIGHT CHANCE OF STORMS AS BETTER UPPER LEVEL FORCING AND INSTABILITY ARE EAST OF THE FORECAST AREA...HOWEVER THERE WILL STILL BE SOME MOISTURE PRESENT. WEAK RIDGING BEGINS BUILDING INTO THE AREA ON TUESDAY WITH SOME DRYING NOTED. GUIDANCE TEMPERATURES WERE RUNNING COLD THE LAST SEVERAL DAYS SO HAVE GONE WARMER THAN GUIDANCE FOR OVERNIGHT LOWS. AFTERNOON HIGHS WILL BE SLIGHTLY WARMER THAN NORMAL THROUGH MIDWEEK AND DID NOT STRAY TOO FAR. .LONG TERM /WEDNESDAY THROUGH SUNDAY/... ALTHOUGH THE UPPER RIDGE BEGINS TO BREAK DOWN ON WEDNESDAY...DRY CONDITIONS WILL PERSIST. THE SURFACE HIGH ALSO SHIFTS EASTWARD ALLOWING GULF MOISTURE TO RETURN ON THURSDAY. DEEP MOISTURE SETS UP ACROSS THE AREA THROUGH THE REMAINDER OF THE EXTENDED PERIODS... WHICH WILL LEAD TO DIURNALLY DRIVEN THUNDERSTORMS ENHANCED BY WEAK IMPULSES MOVING THROUGH THE UPPER LEVEL FLOW AS AN UPPER LOW TRACKS ACROSS SOUTHERN CANADA INTO NORTHERN NEW ENGLAND BY SUNDAY. 12 && .AVIATION... PRIMARY WEATHER ISSUE CONTINUES TO BE THUNDERSTORMS AND WHICH TERMINALS AND APPROACHES THEY WILL IMPACT THIS EVENING. CONDITIONS ARE PREDOMINANTLY VFR OUTSIDE OF THE CONVECTION. STORMS CURRENTLY INVOF OF CSG...FTY...PDK...AND RYY. OVERALL COVERAGE IS FAIRLY ISOLATED SO MAY GO WITH VCTS MENTION FOR THOSE LOCATIONS WHERE STORMS ARE NOT IMMINENT. THIS ACTIVITY SHOULD DIMINISH LATE THIS EVENING...WITH MVFR VISIBILITIES PROBABLE AGAIN AFTER MIDNIGHT. SFC TROUGH MAKES LITTLE SOUTHEASTWARD PROGRESS BY TOMORROW...MAY BE ENOUGH TO SPARE THE ATL METRO TERMINALS FROM THE GREATER COVERAGE... BUT SHORTWAVE ALOFT LOOKS REASONABLY STRONG. THUS...MORE ISOLATED STORMS TOMORROW AFTERNOON...WITH MORE SCATTERED STORMS IN CENTRAL GA NEAR MCN. RRH && .PRELIMINARY POINT TEMPS/POPS... ATHENS 66 90 62 92 64 / 30 20 10 5 5 ATLANTA 69 89 65 90 66 / 20 20 10 5 5 BLAIRSVILLE 60 80 55 86 58 / 30 30 20 5 5 CARTERSVILLE 61 88 56 90 60 / 20 20 20 5 5 COLUMBUS 69 93 68 92 70 / 20 20 5 5 5 GAINESVILLE 67 87 63 89 64 / 30 30 20 5 5 MACON 66 91 65 96 68 / 30 20 10 5 5 ROME 62 91 58 93 60 / 20 20 10 5 5 PEACHTREE CITY 64 89 60 90 60 / 20 20 10 5 5 VIDALIA 71 93 68 94 70 / 40 30 10 5 5 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 22, 5:30 PM EDT, 4 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 530 PM EDT SUN JUN 22 2008 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-231000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 530 PM EDT SUN JUN 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TONIGHT ISOLATED SEVERE THUNDERSTORMS EXPECTED ACROSS CENTRAL GEORGIA THIS EVENING. .SYNOPSIS... A WEAK SURFACE TROUGH AND A PASSING UPPER LEVEL DISTURBANCE WILL ENHANCE THUNDERSTORM DEVELOPMENT ACROSS CENTRAL GEORGIA THROUGH THIS EVENING. .PRIMARY HAZARDS... THE PRIMARY HAZARD ASSOCIATED WITH ANY THUNDERSTORM THAT DEVELOPS WILL BE CLOUD TO GROUND LIGHTNING. HOWEVER...STRONG WINDS AND LARGE HAIL WILL BE POSSIBLE IN ANY ISOLATED PULSE SEVERE THUNDERSTORMS THAT DEVELOP. THE POSSIBILITY OF SEVERE THUNDERSTORMS WILL BE GREATEST SOUTH OF A LINE FROM CARROLLTON TO ATLANTA TO ATHENS. .DISCUSSION... AN UPPER LEVEL DISTURBANCE CROSSING THE REGION THIS EVENING WILL INTERACT WITH A SURFACE TROUGH ALREADY IN PLACE ACROSS THE STATE... ALLOWING THUNDERSTORMS TO DEVELOP. INSTABILITY WILL BE MODERATE WITH CAPE VALUES AROUND 1500. WITH VIRTUALLY NO VERTICAL WIND SHEAR...THE THUNDERSTORMS WILL BE OF A SHORT-LIVED PULSE VARIETY...WITH LOCALIZED DAMAGING WINDS AND LARGE HAIL POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE POSSIBLE ACROSS NORTH AND CENTRAL GEORGIA ON MONDAY...ACROSS NORTH GEORGIA ON THURSDAY...AND ACROSS ALL OF NORTH AND CENTRAL GEORGIA FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE.
In the hours before
Special weather statement, Jun 22, 8:00 PM EDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 800 PM EDT SUN JUN 22 2008 GAZ072-230015- 800 PM EDT SUN JUN 22 2008 ...SIGNIFICANT WEATHER ALERT FOR 40 MPH WINDS IN JONES COUNTY UNTIL 815 PM EDT... AT 755 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CLINTON...MOVING SOUTHEAST AT 8 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS JONES COUNTY THROUGH 815 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE CLINTON. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jun 22, 8:17 PM EDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 817 PM EDT SUN JUN 22 2008 GAZ072-082-230045- 817 PM EDT SUN JUN 22 2008 ...SIGNIFICANT WEATHER ALERT FOR 40 MPH WINDS IN BIBB AND JONES COUNTIES UNTIL 845 PM EDT... AT 812 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES NORTH OF PAYNE...MOVING SOUTH AT 7 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS BIBB AND JONES COUNTIES THROUGH 845 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE...CROSS KEYS...PAYNE AND MACON. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Local storm report, Jun 22, 9:06 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
906 PM EDT SUN JUN 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM HAIL GLENWOOD 32.18N 82.67W
06/22/2008 E1.00 INCH WHEELER GA EMERGENCY MNGR
0230 PM HAIL 5 NW GAINESVILLE 34.35N 83.90W
06/22/2008 E1.00 INCH HALL GA PUBLIC
HAIL COVERED THE GROUND.
0230 PM HAIL 4 NW GAINESVILLE 34.33N 83.88W
06/22/2008 E1.00 INCH HALL GA PUBLIC
0230 PM TSTM WND DMG AILEY 32.19N 82.57W
06/22/2008 MONTGOMERY GA COUNTY OFFICIAL
2 TREES DOWN.
0240 PM HAIL 2 N GAINESVILLE 34.32N 83.83W
06/22/2008 E1.75 INCH HALL GA PUBLIC
HAIL COVERED THE GROUND AND DAMAGED OUTDOOR LIGHTS.
0300 PM TSTM WND DMG 3 N UVALDA 32.08N 82.51W
06/22/2008 MONTGOMERY GA PUBLIC
3-4 TREES BLOWN DOWN IN A ROAD.
0320 PM TSTM WND DMG SWAINSBORO 32.59N 82.34W
06/22/2008 EMANUEL GA COUNTY OFFICIAL
WIDESPREAD TREES DOWN ACROSS THE COUNTY.
0430 PM TSTM WND DMG GREENSBORO 33.57N 83.18W
06/22/2008 GREENE GA COUNTY OFFICIAL
3 TREES DOWN ALONG MADISON HWY.
0500 PM HAIL 3 SE GREENSBORO 33.54N 83.15W
06/22/2008 E0.75 INCH GREENE GA EMERGENCY MNGR
0500 PM TSTM WND DMG 3 SE GREENSBORO 33.54N 83.15W
06/22/2008 GREENE GA EMERGENCY MNGR
5-6 TREES BLOWN DOWN NEAR INTERSTATE 20.
&&
MSRSpecial weather statement, Jun 22, 9:14 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 914 PM EDT SUN JUN 22 2008 GAZ068-070-230145- 914 PM EDT SUN JUN 22 2008 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN PIKE AND LAMAR COUNTIES UNTIL 945 PM EDT... AT 911 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER ZEBULON...MOVING EAST AT 10 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS PIKE AND LAMAR COUNTIES THROUGH 945 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE ZEBULON...MILNER...BARNESVILLE AND ALDORA. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jun 22, 9:50 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 950 PM EDT SUN JUN 22 2008 GAZ056-058-230215- 950 PM EDT SUN JUN 22 2008 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN SPALDING AND BUTTS COUNTIES UNTIL 1015 PM EDT... AT 945 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER EAST GRIFFIN...MOVING EAST AT 9 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS SPALDING AND WESTERN BUTTS COUNTIES THROUGH 1015 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE TOWALAGA AND EAST GRIFFIN. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jun 22, 9:55 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 955 PM EDT SUN JUN 22 2008 GAZ057-230230- 955 PM EDT SUN JUN 22 2008 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN HENRY COUNTY UNTIL 1030 PM EDT... AT 954 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER HAMPTON...MOVING EAST AT 15 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS HENRY COUNTY THROUGH 1030 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE HAMPTON...LUELLA...FLIPPEN...MCDONOUGH...BLACKSVILLE AND LOCUST GROVE. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Nearby
Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.